Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 17, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 14, 2020, 3:15 AM CDT. It took effect at Oct 14, 2020, 12:00 PM CDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 3:15 AM CDT (08:15 UTC)
- In effect from
- Oct 14, 2020, 12:00 PM CDT
- Expired
- Oct 15, 2020, 9:14 AM CDT
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
926 WHUS73 KGRB 140815 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 315 AM CDT Wed Oct 14 2020 LMZ541>543-141615- /O.UPG.KGRB.SC.Y.0081.201014T1500Z-201016T0000Z/ /O.NEW.KGRB.GL.W.0017.201014T1700Z-201015T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 315 AM CDT Wed Oct 14 2020 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 AM CDT THURSDAY... * WHAT...Southeast winds increasing to 15 to 25 kts by early afternoon and increasing to gales to 35 kts by mid afternoon through Thursday morning. Waves building to 6 to 10 ft this afternoon into this evening, subsiding to 4 to 7 feet late tonight. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...From noon today to 10 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-141615- /O.EXT.KGRB.SC.Y.0081.201014T1700Z-201016T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 315 AM CDT Wed Oct 14 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT THURSDAY... * WHAT...Southeast winds increasing to 15 to 25 kts by early afternoon and increasing to 30 kts tonight. A few gale force gusts to 35 kts are possible through Thursday morning. Waves building to 3 to 5 ft this afternoon. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...From noon today to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
430 WHUS73 KGRB 141513 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1013 AM CDT Wed Oct 14 2020 LMZ541>543-142315- /O.CON.KGRB.GL.W.0017.201014T1700Z-201015T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1013 AM CDT Wed Oct 14 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... * WHAT...Southeast winds increasing to 15 to 25 kts by early afternoon and increasing to gales to 35 kts by mid afternoon through Thursday morning. Waves building to 6 to 10 ft this afternoon into this evening, subsiding to 4 to 7 feet late tonight. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...From noon today to 10 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-142315- /O.CON.KGRB.SC.Y.0081.201014T1700Z-201016T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1013 AM CDT Wed Oct 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... * WHAT...Southeast winds increasing to 15 to 25 kts by early afternoon and increasing to 30 kts tonight. A few gale force gusts to 35 kts are possible through Thursday morning. Waves building to 3 to 5 ft this afternoon. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...From noon today to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
622 WHUS73 KGRB 142024 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 324 PM CDT Wed Oct 14 2020 LMZ521-522-150430- /O.UPG.KGRB.SC.Y.0081.000000T0000Z-201016T0000Z/ /O.EXA.KGRB.GL.W.0017.000000T0000Z-201015T1500Z/ /O.NEW.KGRB.SC.Y.0082.201015T1500Z-201016T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 324 PM CDT Wed Oct 14 2020 ...GALE WARNING IN EFFECT UNTIL 10 AM CDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...For the Gale Warning, south winds 15 to 25 kts veering W in the late evening and overnight. Gale force gusts to 35 kts. Waves 3 to 5 ft. For the Small Craft Advisory, northwest winds 15 to 25 kts and waves of 2 to 4 ft. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...For the Gale Warning, until 10 AM CDT Thursday. For the Small Craft Advisory, from 10 AM to 7 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-150430- /O.CON.KGRB.GL.W.0017.000000T0000Z-201015T1500Z/ /O.NEW.KGRB.SC.Y.0082.201015T1500Z-201016T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 324 PM CDT Wed Oct 14 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...For the Gale Warning, south winds to 30 kts veering W in the late evening and overnight. Gale force gusts to around 35 kts. Waves 6 to 10 ft. For the Small Craft Advisory, northwest winds to 30 kts and waves of 3 to 5 ft. * WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan WI. * WHEN...For the Gale Warning, until 10 AM CDT Thursday. For the Small Craft Advisory, from 10 AM to 7 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
205 WHUS73 KGRB 150226 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 926 PM CDT Wed Oct 14 2020 LMZ521-522-541>543-151030- /O.CON.KGRB.GL.W.0017.000000T0000Z-201015T1500Z/ /O.CON.KGRB.SC.Y.0082.201015T1500Z-201016T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 926 PM CDT Wed Oct 14 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...For the Gale Warning, southwest winds to 30 kts veering W after midnight. Gale force gusts to around 35 kts. Waves 5 to 8 ft on the lake and 3 to 5 ft on the bay. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt. Waves 3 to 5 ft on the lake and 2 to 4 ft on the bay. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...For the Gale Warning, until 10 AM CDT Thursday. For the Small Craft Advisory, from 10 AM to 7 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
733 WHUS73 KGRB 150859 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 359 AM CDT Thu Oct 15 2020 LMZ521-522-541>543-151700- /O.CON.KGRB.GL.W.0017.000000T0000Z-201015T1500Z/ /O.CON.KGRB.SC.Y.0082.201015T1500Z-201016T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 359 AM CDT Thu Oct 15 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...For the Gale Warning, northwest winds 20 to 25 kt with gale force gusts up to 35 kt through late morning and waves 3 to 5 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...For the Gale Warning, until 10 AM CDT this morning. For the Small Craft Advisory, from 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
328 WHUS73 KGRB 151414 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 914 AM CDT Thu Oct 15 2020 LMZ521-522-541>543-152215- /O.CAN.KGRB.GL.W.0017.000000T0000Z-201015T1500Z/ /O.EXT.KGRB.SC.Y.0082.201015T1414Z-201016T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 914 AM CDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest wind to 30 kts decreasing to 10 to 20 kts late in the afternoon. Waves 3 to 5 ft subsiding to 1 to 3 ft in the afternoon. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan nearshore waters from Rock Island Passage to Sheboygan WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 14, 3:04 AM CDT, 11 minutes earlier.
Area forecast discussion, Oct 14, 3:04 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 304 AM CDT Wed Oct 14 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 304 AM CDT Wed Oct 14 2020 The main concerns in the short-term portion of the forecast will be the potential for breezy conditions today into tonight along with chances for rain showers. Temperatures will trend below normal into Thursday. Today: As a low pressure system slides across MN into northern WI/western Lake Superior by late morning/early afternoon expect cloudy skies to prevail. At the same time, yet another upper-level trough axis/shortwave will slide into the area. This system will have a bit more moisture to work with than the Tuesday system with more widespread rain showers expected. The more concentrated area of showers will likely remain closer to the low center, across northern WI. This is where the better QCONV/forcing will be co-located with said moisture. Farther south, the better moisture will be pooled along and just ahead of the associated cold front moving across central into east-central WI. Again, this will keep mainly scattered showers in place in those locations. Precipitation totals are expected to be between around a quarter inch near the U.P. border to less than a tenth of an inch, roughly south of Highway 29. Winds will become gusty with this system, with winds gusting in the 25-35 mph range as the low approaches and the pressure gradient tightens this afternoon. High temperatures are forecast to range from around 50 along the WI/UP border to the low 60s across central into east- central WI. Tonight: The surface low is expected to shift from western Lake Superior this evening to far eastern Lake Superior/eastern Ontario toward daybreak. Aloft, the trough axis will be in place across much of the western Great Lakes. The cyclonic northwesterly flow and cooling temperatures aloft will lead to lake effect rain showers across north-central WI, while much of the rest of the area sees continue cloud cover through most of the night. In fact, 850mb temperatures are expected to drop from around 3 to 5 C across the area early this evening to around -5 to -2 C overnight. Western Lake Superior temperatures are roughly around 10-12C, which would end up giving favorable surface to 850mb lapse rates between 12 and 17 C. As the colder air arrives late tonight, it will not be out of the question for some snowflakes to mix in with the rain, with the best chance of seeing that happen over Vilas county and perhaps northern Oneida county. The northwest/north-northwest flow is expected to be fairly uniform through that layer as well, again favoring lake effect/enhanced rain showers. The pressure gradient will continue to be tight across the area along with CAA, which will lead to continued gusty/blustery conditions through much of the night. Overnight lows are expected to be in the low to mid 30s central/north-central to the low and mid 40s east-central and far northeast. Thursday: As the surface low departs early in the day, winds are expected to shift to the west as drier air pushes into the area. This will effectively end the lake effect/enhanced rain/snow shower potential across the north-central. The rest of the area can expected to see clearing skies from the west. High temperatures will be well below normal with most locations staying in the 40s! This is about 10 to 15 degrees below normal for this time of year. .LONG TERM...Thursday Night Through Tuesday Issued at 304 AM CDT Wed Oct 14 2020 Forecast concerns continue to revolve around precip chances as a cooler and wetter weather pattern moves into the region. A deep longwave trough will very slowly retrograde west over the next week according to the ensemble means. As this occurs, there is potential for deep layer flow to become southwest by the early to middle of next week, which is typically an active pattern for the region. Until this occurs, have a slight preference for the ecmwf through the weekend. Thursday night through Friday night...Thursday night will start out relatively quiet yet breezy over northeast WI. As the upper trough axis settles over the region, may see some areas of mid-level clouds pass overhead at times. With temps falling into the upper 20s to middle 30s, frost/freeze is likely over the Fox Valley and lakeshore areas. But it doesn't appear until shortwave energy pushes towards the region on late Thursday night into Friday when forcing/moisture becomes deep enough for a chance of precip. Models are showing steep mid-level lapse rates just ahead of the shortwave, so suspect there will be a diurnal component to the shower activity, which will make precip coverage the highest on Friday afternoon. Once the wave passes, precip chances will dwindle quickly Friday evening leaving a period of clearing before clouds increase late. Another frost/freeze looks to be in the cards for the Fox Valley and lakeshore areas late on Friday night. Rest of the forecast...The next low pressure system will be lifting northeast across the region on Saturday. Precip will likely return to the area on Saturday morning within a band of fgen in the warm advection zone ahead of the low. Low level temps look cold enough for a rain/snow mix over northern WI until the air sufficiently warms enough to turn precip to all rain, perhaps by midday. Could even see some minor accumulations on grassy surfaces if thermal profiles remain unchanged. Additional minor accumulations could also occur on Saturday night on the backside of the system. After Saturday night, confidence in the details start to fall dramatically. Though the chances of widespread precip looks low on Sunday and Monday, could see light precip over far northern WI at times. Then chances of widespread precip ramp up again starting on Tuesday. && .AVIATION...for 06Z TAF Issuance Issued at 1040 PM CDT Tue Oct 13 2020 A strong low pressure system moving by to the north and a surface cold front will combine to produce scattered showers Wednesday. The best chance of showers should be north of a RHI to IMT line. Gusty south surface winds are expected during the midday and afternoon hours as the front goes by. Flight conditions should stay in the VFR range despite any shower activity. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......MPC AVIATION.......RDM
Hazardous weather outlook, Oct 13, 2:16 PM CDT, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 216 PM CDT Tue Oct 13 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 216 PM CDT Tue Oct 13 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday A frost or freeze is possible over the Fox Valley and Lakeshore areas on Thursday night into Friday morning, and then again Friday night into Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-141930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 216 PM CDT Tue Oct 13 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Strong west to southwest winds will gradually diminish this evening. As a result, a Small Craft Advisory remains in effect until 7 pm on the Bay and 10 pm for the nearshore waters of Lake Michigan. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Conditions hazardous to small craft will also be possible from Wednesday afternoon through Thursday afternoon, and over the weekend at times. Gale force gusts are possible Wednesday night, especially across the coastal waters of northern Door County. Kallas/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:59 PM CDT | Small Craft Advisory | GRB | 18 hr | |
| Oct 14, 3:24 PM CDT | Small Craft Advisory | GRB | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.